MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan.Medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.A review of the ventilator logs confirmed that there was a loss of ventilation (lov).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator alarmed with a system error message, "ventilation stopped", and d isplayed a "mix subsystem test" power on self test (post) error code.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.
 
Additional Manufacturer Narrative
Section d9 updated due to device evaluation.Section h6 evaluation codes were updated due to device evaluation.Method code (annex b) add additional code result code (annex c) remove c20 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g0413501 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient this pb980 ventilator alarmed with a system error message, "ventilation stopped", and displayed a "mix subsystem test" power on self test (post) error code.The device was available for evaluation.A review of the ventilator logs confirmed that there was a loss of ventilation (lov).The service personnel (sp) inspected the ventilator and confirmed the reported issue with diagnostic code in logs.Based on the code, sp replaced the proportional solenoid(psol) for oxygen(o2).The unit passed all calibrations and tests per the manufacturer's specifications at the time of service.The cause of the reported event was isolated in the field to a potential fault in the psol for o2.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated due to part return section h6 evaluation code result (annex c) additional code added due to analysis of returned part h3 device evaluation summary: was updated due to analysis of returned part medtronic conducted an investigation based on all information received.It was reported that while in use on a patient this pb980 ventilator alarmed with a system error message, "ventilation stopped", and displayed a "mix subsystem test" power on self test (post) error code.The device was available for evaluation.A review of the ventilator logs confirmed that there was a loss of ventilation (lov).The service personnel (sp) inspected the ventilator and confirmed the reported issue with diagnostic code in logs.Based on the code, sp replaced the proportional solenoid(psol) for oxygen(o2).The unit passed all calibrations and tests per the manufacturer's specifications at the time of service.One psol for o2 was returned to medtronic for analysis.Visual inspection showed no anomalies.The psol for o2 was attached to the f ailure investigation test ventilator for analysis.The ventilator was powered up and failed the leak test.Analysis determined psol for oxygen was faulty.If a failure of the psol for oxygen occurs while in use on a patient, the ventilator response would be backup ventilation or loss of ventilation (lov).The cause of the reported event, including the and subsequent post failure, was isolated to a faulty psol for o2.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22922322
Report Number8020893-2025-00203
Device Sequence Number9116488
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)210118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer11/13/2025
03/17/2026
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/14/2025
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown